Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 31, 2007, 12:33 PM CDT for Camp County, Titus County, Texas. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2007, 12:33 PM CDT (17:33 UTC)
- Expired
- Jul 31, 2007, 2:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Camp County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 12:39 PM CDT | FLASH FLOOD | Pittsburg, TX | SEVERAL COUNTY ROADS UNDERWATER. REPORTED BY LOCAL LAW ENFORCEMENT. |
| Jul 31, 12:40 PM CDT | FLASH FLOOD | Mount Pleasant, TX | SEVERAL HOMES FLOODED THROUGHOUT THE COUNTY INCLUDING SOME RESIDENTS NEEDING TO BE RESCUED FROM HIGH WATER IN THEIR HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 311737
FFWSHV
TXC063-449-311930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 230 PM CDT
* AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
SHREVEPORT INDICATED CONTINUED HEAVY RAINFALL ACROSS PORTIONS OF
TITUS AND CAMP COUNTIES IN NORTHEAST TEXAS. DOPPLER RADAR HAS
ESTIMATED THAT THREE TO FOUR INCHES OF RAINFALL HAS FALLEN ACROSS
PORTIONS OF THE COUNTIES WITH AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL POSSIBLE.
FLOODING WAS REPORTED IN MOUNT PLEASANT EARLIER WITH THIS RAINFALL
WITH CARS STALLED OUT IN HIGH WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3335 9484 3334 9482 3298 9482 3293 9478
3293 9482 3295 9484 3295 9512 3338 9510
3339 9484
$$
131 follow-up statement
000
WGUS74 KSHV 311909
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT TUE JUL 31 2007
TXC063-449-311930-
TITUS TX-CAMP TX-
205 PM CDT TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CAMP
AND TITUS COUNTIES...
AT 205 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN
SHREVEPORT INDICATED THAT THE HEAVY RAINFALL THAT PROMPTED THE
WARNING EARLIER FOR TITUS AND CAMP COUNTIES IN NORTHEAST TEXAS HAS
EXITED THE REGION.
HOWEVER...RUNOFF IS NOT COMPLETE DUE TO THE EXCESSIVE HEAVY RAINFALL
THAT FELL EARLIER THIS MORNING AND AFTERNOON ACROSS THE WARNED AREA.
MANY COUNTY ROADS AND SECONDARY ROADS REMAIN FLOODED AND ARE LIKELY
CLOSED AT THIS TIME. MOTORISTS ARE ADVISED TO AVOID LOW AREAS AND
FLOODED ROADWAYS THIS AFTERNOON UNTIL THE RUNOFF IS COMPLETED.
REMEMBER...IF YOU ENCOUNTER A ROADWAY THAT IS FLOODED...DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE
TO HIGHER GROUND.
LAT...LON 3335 9484 3334 9482 3298 9482 3293 9478
3293 9482 3295 9484 3295 9512 3338 9510
3339 9484
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:16 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 31, 11:16 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CDT TUE JUL 31 2007 .DISCUSSION... WILL ISSUE A ZONE UPDATE SHORTLY TO LOWER HIGH TEMPERATURES FOR TODAY IN THE RAIN COOLED AREAS OF NORTHEAST TEXAS AND FAR NORTHWEST LOUISIANA. TEMPERATURES WILL REMAIN THE SAME IN THE EAST AND SOUTH ZONES. HAVE RAISED POPS SOME IN NORTHEAST TEXAS AND NORTHWEST LOUISIANA ALSO...BUT LOWERED THEM A LITTLE OVER IN NORTH CENTRAL LOUISIANA. BRIEF HEAVY RAIN MAY BE POSSIBLE THIS AFTERNOON IN ISOLATED AREAS OF NORTHEAST TEXAS...AND NORTHWEST LOUISIANA. THE FLASH FLOOD THREAT SHOULD BE ISOLATED ENOUGH NOT TO NEED A FLASH FLOOD WATCH...BUT ISOLATED FLASH FLOODING CANNOT BE RULED OUT. NO OTHER CHANGES TO THE FORECAST AT THIS TIME. /03/ && .AVIATION... A VERY MOIST ATMOSPHERE WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY IN THE AREA THROUGHOUT THE DAY. CURRENT RADAR SHOWS A LARGE AREA OF SHOWERS AND THUNDERSTORMS IN NORTHEAST TEXAS...MOVING SOUTHEAST ALONG A FRONTAL BOUNDARY POSITIONED JUST NORTH AND EAST OF A FSM...HOT...JAN LINE. AN ABUNDANCE OF MOISTURE IS AVAILABLE SOUTH OF THIS BOUNDARY THUS TERMINALS CAN EXPECT THUNDERSTORMS PASSING THROUGH OR NEAR ARKLATEX AIR FIELDS THIS AFTERNOON. MVFR TO VFR CONDITIONS SHOULD PREVAIL AT MOST SITES...BUT CONDITIONS WILL LIKELY FALL TO IFR OR LOWER FLIGHT CONDITIONS WHERE THUNDERSTORMS OCCUR. TEMPO GROUPS WITH TSRA WILL BE COMMON IN UPCOMING 18Z TAF PACKAGE. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 75 91 73 / 70 40 40 30 MLU 92 72 92 72 / 40 30 30 30 DEQ 88 71 92 71 / 60 30 30 30 TXK 88 73 93 72 / 70 30 30 30 ELD 92 71 93 70 / 70 30 30 30 TYR 88 76 90 73 / 70 30 50 30 GGG 87 74 90 71 / 70 40 50 30 LFK 92 74 90 72 / 50 30 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/11
Hazardous weather outlook, Jul 31, 11:46 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT TUE JUL 31 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1146 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON OVER NORTHEAST TEXAS...AND INTO NORTHWEST LOUISIANA. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN WIND GUSTS UP TO 30 MILES AN HOUR AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THIS WEEK. THE COVERAGE SHOULD BE THE GREATEST DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:45 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 67 hr |
| Jul 31, 2:45 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 7 days |
| Jul 31, 2:45 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 66 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.